MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® TIGERTAIL¿ FLEXIBLE TIP URETERAL CATHETERS

C.R. BARD, INC. (COVINGTON) -1018233 BARD® TIGERTAIL¿ FLEXIBLE TIP URETERAL CATHETERS
Catalog Number 139004
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that tigertail 4fr was used for surgery on the renal pelvis of an infant (1 and a half years old).During the operation, the tip of the tiger tail (black part) was removed and remained inside the infant's body.The operation was completed with the tip remaining in the body due to the severely invasive nature of the procedure.It will be removed at a later date.It was unknown what medical intervention was provided.Per additional information received via email on 18may2024, it was reported that the invasiveness did not become more severe after using tiger tail, but the original surgery itself was highly invasive.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was confirmed ¿ supplier related.The product had caused the reported failure.Sample has been evaluated and observed the pigtail of tiger tail (black part) was breakage.The potential root cause for this failure mode could be supplier defect or user related.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "direction for use 1.Method of use dispense after single use and do not reuse since the device is a disposable product intended only for single use.2.Precaution of use 1) inserting the ureteral catheter, especially without the stabilizing support of a guidewire, be aware that ta malfunction may occur where the flexible tip may detach if excessive force is made in contact with the walls of the bladder, ureter or renal pelvis.Should the flexible tip portion of the catheter become detached, consider retrieval with an endourology grasping device 2) do not withdraw ureteral catheter while it is deflected in endoscopy.It is possible that the catheter may dissected or fracture.3) avoid sharp bending 4) do not over-tighten the catheter adapter.Over-tightening the catheter adapter may occlude the lumen of the catheter." correction: d h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® TIGERTAIL¿ FLEXIBLE TIP URETERAL CATHETERS
Common Device Name
URETERAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19407932
Report Number1018233-2024-03005
Device Sequence Number15528626
Product Code KOD
UDI-Device Identifier10801741127080
UDI-Public(01)10801741127080
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033719
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number139004
Device Lot NumberMYGT1284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer06/05/2024
Initial Report FDA Received Date05/28/2024
Supplement Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 MO
Patient SexUnknown